Alert archive / North Carolina / High Wind Watches in 2007
High Wind Watch 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind watch at May 5, 2007, 4:27 AM EDT for 4 counties in North Carolina. It took effect at May 6, 2007, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 4:27 AM EDT (08:27 UTC)
- In effect from
- May 6, 2007, 2:00 PM EDT
- Expired
- May 5, 2007, 3:35 PM EDT
- In force
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Pamlico County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 107 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 050827 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 AM EDT SAT MAY 5 2007 ...STRONG WINDS ARE POSSIBLE ALONG THE COAST LATE SUNDAY INTO MONDAY... .THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WILL BE POSSIBLE ALONG THE OUTER BANKS AND DOWN EAST CARTERET COUNTY WITH 30 TO 40 MPH WINDS POSSIBLE ACROSS THE COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER. NCZ046-047-081-093>095-103-104-052000- /O.NEW.KMHX.HW.A.0002.070506T1800Z-070507T1500Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 427 AM EDT SAT MAY 5 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ALONG THE OUTER BANKS AND DOWN EAST CARTERET COUNTY WITH 30 TO 40 MPH WINDS POSSIBLE ACROSS THE COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS72 KMHX 051935 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 PM EDT SAT MAY 5 2007 ...STRONG WINDS ARE POSSIBLE ALONG THE COAST LATE SUNDAY INTO MONDAY... .THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WILL BE POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35 MPH ALONG INLAND COUNTIES. NCZ046-047-081-093>095-103-104-061000- /O.UPG.KMHX.HW.A.0002.070506T1800Z-070507T1500Z/ /O.NEW.KMHX.HW.W.0002.070506T1500Z-070507T1500Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 335 PM EDT SAT MAY 5 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE OUTER BANKS. COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER INCLUDING CARTERET COULD ALSO SEE WIND SPEEDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ029-044-045-079-080-090>092-098-061000- /O.NEW.KMHX.WI.Y.0010.070506T1500Z-070507T1500Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... JACKSONVILLE 335 PM EDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS INLAND AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind watch went out at May 5, 4:04 AM EDT, 23 minutes earlier.
Area forecast discussion, May 5, 4:04 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 AM EDT SAT MAY 5 2007
.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...THERE IS A POTENTIAL
FOR A MAJOR COASTAL STORM TO DEVELOP SUNDAY WITH STRONG WINDS AND
SOUND SIDE FLOODING POSSIBLE. TEMPERATURES WILL BE NEAR NORMAL
TODAY AND WELL BELOW NORMAL SUNDAY AND MONDAY.
WEDGE PATTERN TO CONTINUE TODAY WITH NORTHERLY FLOW. DRIER LOW
LEVEL AIR HAS ADVECTED INTO THE AREA AND HAS LED TO EROSION OF
MOST OF THE LOW CLOUDINESS. THE LOW CLOUDS WILL REDEVELOP SOUTHERN
AREAS EARLY THIS MORNING AND THEN NORTH THIS AFTERNOON. SOME
FILTERED SUNSHINE THROUGH MAINLY MID AND HIGH CLOUDS EARLY TODAY
WILL HELP BOOST TEMPS TO NEAR NORMAL VALUES. A WEAK DAMPENING
SHORTWAVE WILL MOVE EAST ACROSS THE AREA LATE TODAY AND TONIGHT
AND BRING AN AREA OF WIDESPREAD RAINFALL TO EASTERN NC. MOST OF
THE RAIN WILL OCCUR AFTER 00Z TONIGHT WITH AREAS WEST OF HIGHWAY
17 SEEING A FEW SHOWERS AFTER 18Z TODAY. THE RAINFALL SHOULD END
BEFORE 18Z SUNDAY WITH AMOUNTS OF 1/4 TO UP TO 3/4 OF AN INCH
EXPECTED.
OF CONCERN IS THE PERIOD SUNDAY AFTERNOON THROUGH MONDAY AS LOW
PRES DEVELOPS OFF THE COAST WHILE A STRONG RIDGE OF HIGH PRES
BUILDS SOUTH FROM EASTERN CANADA PRODUCING STRONG NORTH TO
NORTHEAST WINDS ACROSS COASTAL EASTERN NC WHICH WILL LEAD TO
SOUND SIDE FLOODING ALONG THE SOUTHERN PAMLICO SOUND AND POSSIBLY
DAMAGING WIND GUSTS. THE KEY TO THIS FORECAST IS HOW SOON A STRONG
SHORTWAVE MOVING SOUTHWARD ALONG THE MID ATLC COAST CUTS OFF INTO
AN UPPER LOW LATE SUNDAY. THE SOONER THIS OCCURS THE MORE LIKELY
THE SFC LOW WILL DEVELOP RAPIDLY ALONG THE GULF STREAM AND REMAIN
CLOSER TO THE COAST. THE GFS WAS WEAKER AND FURTHER EAST THAN THE
NAM WHICH PRODUCES SFC WINDS OF 60 MPH ALONG THE COAST AND
RETROGRADES THE LOW TOWARD THE NC COAST MON. THE UK MET WAS A GOOD
COMPROMISE BETWEEN THESE 2 CAMPS WITH A STRONGER AND FURTHER WEST
LOW THAN THE GFS BUT NOT QUITE AS ROBUST OR CLOSE TO THE COAST AS
THE NAM. RIGHT NOW THERE HAS BEEN ENOUGH CONSISTENCY AND AGREEMENT
IN THE MODELS FOR US TO FEEL COMFORTABLE IN ISSUING A HIGH WIND
WATCH AND COASTAL FLOOD WATCH FOR LATE SUNDAY INTO MONDAY. MORE
DETAILS WILL BE FORTHCOMING IN SUBSEQUENT FORECASTS BUT COASTAL
INTERESTS SHOULD BEGIN TO PREPARE FOR STRONG NORTHERLY WINDS AND
POSSIBLY SOUND SIDE FLOOD.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...EARLY PORTION OF FORECAST
WILL DEPEND ON COASTAL LOW WHICH WILL BECOME CUT OFF FROM THE
WESTERLIES AND COULD LINGER NEAR NC THROUGH WED. MAIN EFFECT WOULD
BE WIND AND CLOUDS WITH A POTENTIAL FOR SOME COASTAL SHOWERS AND
TEMPERATURES AT OR BELOW NORMAL. THE LOW SHOULD EVENTUALLY GET
KICKED EAST LATE IN THE WEEK.
&&
.AVIATION /08Z-06Z/...CURRENTLY VFR AREA WIDE. MVFR CIGS WILL
DEVELOP SOUTHERN AREAS BY 12Z AND NORTH LATER THIS EVENING. MOSTLY
LIGHT RAIN WILL DEVELOP LATE TODAY AND BECOME WIDESPREAD AFTER
DARK. WE ARE EXPECTING WIDESPREAD MVFR CONDITIONS TONIGHT AS THE
AREA OF RAIN MOVES ACROSS THE REGION.
&&
.MARINE...A VERY ACTIVE SHORT TERM PERIOD COMING UP. A POWERFUL
SHORT WAVE WILL DIVE SOUTH ALONG THE BACKSIDE OF THE UPPER TROF
ALONG THE EASTERN SEABOARD. AN UPPER LOW WILL THEN CUT OFF JUST OFF
THE SOUTHEAST COAST. CONSENSUS EARLY THIS MORNING TENDS TO FAVOR A
STRONGER NAM SOLUTION. HOWEVER...THE NAM BRINGS STORM FORCE WINDS
INTO OUR COASTAL WATERS SUNDAY NIGHT. I DO NOT WANT TO GO THAT HIGH
JUST YET SINCE IT IS THE 3RD PERIOD...PREFERRING TO KEEP IT JUST
UNDER STORM FORCE AND WAIT ANOTHER RUN OR TWO. DAY SHIFT CAN EASILY
BUMP UP IF NEEDED. WILL CAP WINDS AT 45 KNOTS. WINDS WILL SLOWLY
DIMINISH THROUGH THE EARLY PART OF THE WEEK. THE SURFACE RIDGE OVER
THE MID ATLANTIC STATES SUNDAY NIGHT WILL DROP SOUTH INTO THE
CAROLINAS AND GEORGIA ON TUESDAY. SMALL CRAFT WILL LIKELY CONTINUE
THROUGH MOST OF THE TIME DUE TO THE EFFECTS FROM THE STRONG COASTAL
LOW THIS WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR NCZ046-047-081-093>095-103-104.
COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING FOR NCZ093>095.
MARINE...GALE WARNING FROM 2 PM SUNDAY TO 8 AM EDT MONDAY FOR AMZ130-
135-150-152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
AMZ152-154-156.
&&
SHORT TERM...ELARDO
LONG TERM...AUSTIN
AVIATION...ELARDO
MARINE...AUSTINHazardous weather outlook, May 4, 4:46 AM EDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 446 AM EDT FRI MAY 4 2007 NCZ029-044>047-079>081-090>095-098-103-104-050900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 446 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:19 AM EDT | Coastal Flood Watch | MHX | Pamlico | 12 hr |
| May 5, 3:35 PM EDT | High Wind Warning | MHX | Dare, Hyde, Pamlico, Tyrrell | 52 hr |
| May 5, 3:35 PM EDT | Wind Advisory | MHX | Beaufort, Duplin, Greene, Jones, Lenoir, Martin and 4 more | 52 hr |
| May 5, 4:02 PM EDT | Coastal Flood Warning | MHX | Pamlico | 70 hr |
Nearby
High Wind Watches in North Carolina, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.